Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 23, 2014, 11:14:55 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 646956
  • Total Topics: 49284
  • Online Today: 182
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 147
Total: 149

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: GOUT!  (Read 2269 times)

0 Members and 1 Guest are viewing this topic.

Offline bobik

  • Member
  • Posts: 315
    • My worksite
GOUT!
« on: August 08, 2006, 09:24:27 AM »
This morning I woke up with a very big red toewrist. Very painful. So I went to my doctor who referred me to a rheumatologist who performed a very painful punction. As I already thought: Gout.

Dammit, that hurts. The rheumatologist said I was in time, it was only just starting so he thinks with medication it will be over soon.

A quick google search showed that gout in HIV-patients is often related to ritonavir as a booster for protease inhibitors. So that fits.

Sigh, another side effect!

Coen
Coen Honig at Facebook

Offline AlanBama

  • Member
  • Posts: 3,644
  • Alabama: the 'other' 3rd World Country!
Re: GOUT!
« Reply #1 on: August 08, 2006, 09:53:36 AM »
Ouch Coen!   I've experienced it once before myself, it's no fun.

Hope you get over it quickly! (did they tell you what not to eat/drink?)

Hugs,

Alan
"Remember my sentimental friend that a heart is not judged by how much you love, but by how much you are loved by others." - The Wizard of Oz

Offline Lwood

  • Member
  • Posts: 797
  • Here's Lookin At You....
Re: GOUT!
« Reply #2 on: August 08, 2006, 10:15:38 AM »
I woke up with Gout one morning while beginning a trip to Disney. Yippie. 
This was pre diagnosis, so It wasn't related to any meds.
Luckily, I had some Celebrex which made it possible to walk, and complain for the day.
I did a bit of research and found that Cherry juice contains a compound that counteracts the effects of gout.
Cherry juice is revolting, it reminds me of cheap, flavored Lube, cough syrup and car air fresheners but its palatable with some Vodka.
I have felt your pain :'(
"Fortunately, I Keep My T Cells Numbered For Just Such An Emergency"
  -Either Foghorn Leghorn or Johnny Cash

Offline bobik

  • Member
  • Posts: 315
    • My worksite
Re: GOUT!
« Reply #3 on: August 08, 2006, 11:12:11 AM »
Hey guys, thanks. Alan, I've been told to avoid alcohol and meat like liver or kidneys, but alcohol is the biggest nono. I also have to drink much water. Shellfish seems to be bad as well but I don't like that so that is not serious :-)

Feeling better already with the painkiller.

Coen
Coen Honig at Facebook

Offline zephyr

  • Member
  • Posts: 459
    • Zephyr L.T.N.P. Foundation, Inc.
Re: GOUT!
« Reply #4 on: August 08, 2006, 01:36:31 PM »
Dear Coen,

Gee, I hope you get to feeling better very soon!

With a vocal performance coming up soon, you do NOT need a distraction like this!!

So wish I could hear you sing! I love singing!

Love,

Zephie :-*
"It is character that communicates most eloquently."

Offline Poz Brit

  • Member
  • Posts: 158
Re: GOUT!
« Reply #5 on: August 08, 2006, 01:46:12 PM »
Coen,  I am sorry to hear about your very painful problem, I have just got over a bout of it, and have been a sufferer for about 25 years, and it never gets any easier or tolerable.
Google, Purines, as it is food that contain them that will cause an attack, Your kidneys now have a problem processing Uric Acid and allows it to circulate with your blood and crystallizes in the joints, the first joint to be attacked is usually the big toe, I get it in both feet and knees,  I take N-saids ( ibuprofen or Diclofenac) with a couple of paracetamols.
 I have never found drinking a problem, as I have had attacks when not drinking. Although the specialist told me the jury is still out, as to, if drink is a cause? So I still drink, after all I find it preferable to be drunk than sober during an attack as you donít notice the pain so much.
The Doctor will try to get you on a tablet Called Allopurinol, but you have to take it every day for life and they can take your Kidneys out,
There are medical reports on the net that say Gout is becoming more prevalent in HIV/AIDS patients, yet the nurse at my clinic said she only knows of three others who suffer it,
Again, I am sorry you have this, as with HIV you now have it for life, as it will not go away.

Try this site www.goutcure,com I find they work very well and have recommended them to other sufferers who have found relief with them, But be cautious as they contain Garlic and some meds will not tolerate processed Garlic.

John(UK)

Offline bobik

  • Member
  • Posts: 315
    • My worksite
Re: GOUT!
« Reply #6 on: August 08, 2006, 06:36:54 PM »
Hey John, thanks for all the information, really helpful. I decided not to drink as long as I have symptoms, I am not a heavy drinker anyway but the combination of heavy painkillers and wine is not a good one, I think. Maybe I don't have to take the allopurinol when there is an alternative for norvir boosted atazanavir......

The google articles on Gout in HIV are www.natap.org/2003/april/043003_2.htm and www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=15949066&dopt=Abstract
As a consultant nurse I have seen a couple of people with gout myself so I think it is more common than your nurse thinks.

By the way, the rheumatologist asked me if I ever had kidney stones, there seems to be a relation between gout and kidneystones (I saw your post about your recent trouble, I have had kidney stones as well, crixivan related. I had crixivan for years but when I went to a lower dosis boosted with norvir it went really wrong. So I know that pain as well, sorry you had to go through that!)

Zephyr, thank God my voice is fine, only my inspiration to sing today was far gone....

Love

Coen
Coen Honig at Facebook

Offline david25luvit

  • Member
  • Posts: 1,409
  • Member since March 2005
Re: GOUT!
« Reply #7 on: August 08, 2006, 07:33:14 PM »
Gout and I are old friends..........and he's no picnic when he arrives.
Thank God for DAYPRO :P
In Memory of
Raymond David McRae III
Nov. 25, 1972- Oct. 15, 2004
I miss him terribly..........

Offline bobik

  • Member
  • Posts: 315
    • My worksite
Re: GOUT!
« Reply #8 on: August 09, 2006, 05:05:03 AM »
Now the pain of my right foor is much better but I think it is starting at the other side as well. I hope the medication prevents it from getting as bad as my other foot.

Coen
Coen Honig at Facebook

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.